Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online
Ask a Urologist   »  

On macrobid for a UTI. Diarrhoea increased. Is it serious? Should I be concerned?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi my doctor put me on Macrobid for a UTI and I just took my last dose of a 7 day treatment. In the last two days I have had increased diarrhea and think there is bright red in my diarrhea. It's difficult to tell for sure since I'm two weeks post c-section. Is this something I should be concerned with and contacting my doctor today or can I wait till his office is open in the morning? THanks for your help
Posted Sat, 18 Aug 2012 in Urinary and Bladder Problems
Answered by Dr. Timothy Raichle 13 hours later
Hello, I would be happy to help you with your question.

During your surgery, you received antibiotics. Then you received a second course. Now with GI related symptoms (bloody diarrhea) there may be concern about an alteration in the bacterial flora of the GI tract. One condition that we sometimes worry about is called "C. Difficile". Pronounced "See-Diffiseel". It is worth calling your OB today to see what they want you to do. It can be diagnosed with a stool culture and is usually treated with a different type of antibiotic. I am certain that there is someone on call for you OB/GYN who can answer the question of whether this can safely wait until tomorrow.

I hope this answers your questions. Please ask you have followup questions or need clarification. Please leave feedback!! Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor